Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Topeka, KS

April 24, 2007Marshall County, Riley County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 24, 2007, 3:16 PM CDT for Marshall County, Riley County, Washington County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2007, 3:16 PM CDT (20:16 UTC)
Expired
Apr 24, 2007, 4:15 PM CDT
In force
59 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

Counties Marshall County, KS, Riley County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 10:48 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 242016
SVRTOP
KSC117-161-201-242115-
/O.NEW.KTOP.SV.W.0019.070424T2016Z-070424T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
  WESTERN MARSHALL COUNTY IN NORTHEAST KANSAS...
  NORTHERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 415 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF LEONARDVILLE...OR ABOUT 8 MILES
  EAST OF CLAY CENTER...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RANDOLPH...
  BARNES...
  WATERVILLE...
  BLUE RAPIDS...
  MARYSVILLE...
  BREMEN...
  OKETO...
  SUMMERFIELD...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

LAT...LON 3953 9664 3944 9672 3933 9678 3932 9682
      3933 9693 3956 9694 3957 9701 3959 9701
      3999 9684 3999 9633

$$
4 follow-up statements
000 
WWUS53 KTOP 242032
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
332 PM CDT TUE APR 24 2007

KSC117-161-201-242115-
/O.CON.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
WASHINGTON-MARSHALL-RILEY-
332 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN RILEY...WESTERN MARSHALL AND EASTERN WASHINGTON
COUNTIES...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF RANDOLPH...OR
ABOUT 15 MILES NORTHEAST OF CLAY CENTER...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
BARNES...WATERVILLE...BLUE RAPIDS...MARYSVILLE...BREMEN...BEATTIE...
SUMMERFIELD AND OKETO.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3953 9664 3944 9672 3933 9678 3932 9682
      3933 9693 3956 9694 3957 9701 3959 9701
      3999 9684 3999 9633

$$
000 
WWUS53 KTOP 242043
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT TUE APR 24 2007

KSC201-242051-
/O.CAN.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
WASHINGTON-
341 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY HAS BEEN
CANCELLED...

AT 341 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...THUS 
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3953 9664 3944 9672 3933 9678 3934 9680
      3938 9686 3958 9681 3970 9681 3998 9681
      3999 9633

$$

KSC117-161-242115-
/O.CON.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
MARSHALL-RILEY-
341 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT 
FOR NORTHERN RILEY AND WESTERN MARSHALL COUNTIES...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF WATERVILLE...OR
ABOUT 16 MILES SOUTHWEST OF MARYSVILLE...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
WATERVILLE...BLUE RAPIDS...MARYSVILLE...BREMEN...BEATTIE...OKETO AND
SUMMERFIELD.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3953 9664 3944 9672 3933 9678 3934 9680
      3938 9686 3958 9681 3970 9681 3998 9681
      3999 9633

$$
000 
WWUS53 KTOP 242101
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
400 PM CDT TUE APR 24 2007

KSC161-242110-
/O.CAN.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
RILEY-
400 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RILEY COUNTY HAS BEEN
CANCELLED...

AT 4 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE 
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...THUS 
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM. 

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE 
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3956 9662 3958 9681 3970 9681 3998 9681
      3999 9633

$$

KSC117-242115-
/O.CON.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
MARSHALL-
400 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN MARSHALL COUNTY...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF MARYSVILLE...
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
BEATTIE...OKETO AND SUMMERFIELD.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES RAPIDLY.

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3956 9662 3958 9681 3970 9681 3998 9681
      3999 9633

$$
000 
WWUS53 KTOP 242108
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT TUE APR 24 2007

KSC117-242118-
/O.EXP.KTOP.SV.W.0019.000000T0000Z-070424T2115Z/
MARSHALL-
408 PM CDT TUE APR 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARSHALL COUNTY WILL
EXPIRE AT 415 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3956 9662 3958 9681 3970 9681 3998 9681
      3999 9633

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:01 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 3:01 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
301 PM CDT TUE APR 24 2007

.DISCUSSION...

PRECIPITATION CHANCES TONIGHT AND WEDNESDAY ARE THE MAIN FORECAST
CHALLENGES THROUGH WEDNESDAY AFTERNOON.

UPPER LOW AND SURFACE MAKING SLOW EASTWARD PROGRESS ACROSS
SOUTHERN COLORADO EARLY THIS AFTERNOON. DRY PUNCH HAS PUSHED A
DRYLINE/PACIFIC BOUNDARY INTO SOUTH CENTRAL KANSAS AND WEST CENTRAL
OKLAHOMA WITH A WARM/STATIONARY FRONT FROM WEST CENTRAL KANSAS
NORTHEAST TO NEAR CNK AND STJ...ENHANCED BY PERSISTENT ELEVATED
CONVECTION FROM LAST NIGHT THROUGH EARLY AFTERNOON. BOUNDARY HAS
MADE ITS WAY SOUTH ACROSS HIGHWAY 36 FROM THIS RAIN COOLED AIR.
CONVECTION THAT FIRED IN THE MOIST PLUME AHEAD OF THE DRYLINE HAS
REACHED NORTH CENTRAL KANSAS...WITH LESS IMPRESSIVE DEVELOPMENT TO
THE SOUTH.

SEVERE WEATHER CONCERNS CONTINUE FOR THE AFTERNOON AND AT LEAST
EVENING HOURS WITH UPPER LEVELS CONTINUING TO DESTABILIZE WITH A
WEAKER WAVE APPEARING TO WRAP ACROSS THE SOUTHWEST QUADRANT OF THE
UPPER LOW AT MID DAY. ALTHOUGH THE DRYLINE/PACIFIC FRONT MAY LOSE
ITS IDENTITY FOR A LOW LEVEL FOCUSING MECHANISM THIS
EVENING...STORMS SHOULD BE ONGOING IN AND NEAR THE AREA AT ISSUANCE
TIME...AND PERSIST BY AID OF DEEP MOISTURE AND DIFFLUENCE ALOFT.
INSTABILITY WILL SLOWLY DIMINISH WITH LOSS OF DAYTIME HEATING...BUT
SOME WILL PERSIST ALOFT. LOW LEVEL WINDS SHOULD BACK SOMEWHAT THIS
EVENING AS THE SURFACE LOW MOVES ACROSS NORTHERN OKLAHOMA AND KEEP
SOME THREAT OF TORNADOES IN PLACE FOR AT LEAST SEVERAL HOURS.
PRECIPITATION CONCERNS SLOWLY TRANSITION TO A LESS SEVERE NATURE ON
THROUGH WEDNESDAY AFTERNOON. MODELS DIFFER ON PLACEMENT OF BEST RAIN
CHANCES...SOMEWHAT TIED TO THE HANDLING OF THE CURRENT SOUTHWEST
QUADRANT FEATURE AND ITS AFFECT ON THE UPPER LOW. STILL...DEEP
MOISTURE WILL REMAIN WITH SOME Q-G FORCING ALOFT LOW LEVEL MOISTURE
CONVERGENCE AND FRONTOGENESIS FOR MOST PLACES TO SEE SOME MORE RAIN.
LOW LEVEL TEMPS MAY BE WARM ENOUGH FOR A FEW SEVERE STORMS IN EAST
CENTRAL KANSAS...BUT THREAT LOOKS MUCH LOWER THAN THAT OF THIS
EVENING. DID NOT CHANGE TEMPERATURES MUCH FOR TONIGHT OR WEDNESDAY
WITH PRECIPITATION AND CLOUD COVER KEEPING THINGS COOL FOR THE
AFTERNOON.

UPPER TROUGH WILL CONTINUE TO PROGRESS EAST WEDNESDAY NIGHT ACROSS
EASTERN KANSAS. EXPECT SHOWERS IN THE DEFORMATION AXIS TO THE
NORTHWEST OF THE UPPER LOW THROUGH THE NIGHT. SOME ISOLATED
THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE NIGHT SOUTHEAST OF
THE TURNPIKE.

THURSDAY DEPENDING ON THE FORWARD SPEED OF THE UPPER LOW INTO
MISSOURI THE 850-500 MB TROUGH AXIS MOVES EAST OF THE CWA BY 18Z
THURSDAY AND HAVE EXPANDED POPS SLIGHTLY WEST FROM PRIOR FORECAST
AND DROP PRECIPITATION FOR THE AFTERNOON HOURS IN THE EASTERN CWA.

THE NEXT WAVE TO MOVE THROUGH ON FRIDAY MOVES A TROUGH QUICKLY
THROUGH THE MORNING AND AFTERNOON HOURS. BEST FORCING LOOKS TO BE
ACROSS SOUTHERN KANSAS AND INTO PARTS OF EAST CENTRAL DURING THE DAY
ON FRIDAY. WILL HOLD OFF FOR NOW ON INTRODUCING SMALL CHANCE OF
SHOWERS FRIDAY AFTERNOON. ECMWF AND CANADIAN GEM KEEP QPF TO THE
SOUTH OF THE CWA AS DOES THE GFS.

FORECAST BEYOND FRIDAY INTO NEXT TUESDAY BEARS SOME WATCHING FOR
EARLY NEXT WEEK AS MODELS DIFFER WITH THE PLACEMENT OF THE UPPER LOW
THAT MOVES EAST OUT OF THE ROCKIES. CONSENSUS WAS TO LEAN TOWARD THE
24/00Z RUN OF THE ECMWF WHICH PUTS A CLOSED LOW OVER NORTH TEXAS
WHILE THE GFS MOVES OUT A OPEN TROUGH ACROSS KANSAS ON TUESDAY. WITH
ENOUGH UNCERTAINTY WILL NOT INTRODUCE POPS AT THIS TIME.
TEMPERATURES WILL RECOVER FROM THE 60S ON FRIDAY TO THE LOWER 80S
FOR SUNDAY THROUGH TUESDAY.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 24, 11:13 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1113 AM CDT TUE APR 24 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-251615-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1113 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTH CENTRAL
KANSAS FROM THE SOUTH AND SOUTHWEST ANY TIME AFTER NOON. AS THE DAY
PROGRESSES...THUNDERSTORMS SHOULD MOVE INTO EAST CENTRAL AND
NORTHEAST KANSAS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES AND VERY LARGE
HAIL ACROSS THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA ON
WEDNESDAY...PRIMARILY TO THE SOUTH AND EAST OF THE TURNPIKE. A FEW
OF THESE STORMS COULD BECOME SEVERE IN THE AFTERNOON WITH LARGE
HAIL THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS IN TORNADO WATCH NUMBER 172 SHOULD ACTIVATE. ACROSS
NORTHEAST AND EAST CENTRAL KANSAS...SPOTTER ACTIVATION WILL LIKELY
BE NEEDED BY 6 PM.

WOLTERS

In the hours before

Special weather statement, Apr 24, 1:40 PM CDT, 1 hour 36 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
140 PM CDT TUE APR 24 2007

KSZ021-034-035-241930-
CLAY-DICKINSON-OTTAWA-
140 PM CDT TUE APR 24 2007

THROUGH 230 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 40 MPH
ACROSS PORTIONS OF CLAY...OTTAWA AND DICKINSON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
COMMUNITIES THAT COULD BE AFFECTED INCLUDE NILES...BENNINGTON...
MANCHESTER...LONGFORD AND OAK HILL.

A TORNADO WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, Apr 24, 1:59 PM CDT, 1 hour 17 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
159 PM CDT TUE APR 24 2007

KSZ009-010-241915-
MARSHALL-WASHINGTON-
159 PM CDT TUE APR 24 2007

A STRONG THUNDERSTORM WILL MOVE NORTH AT 30 MPH ACROSS FAR EASTERN
WASHINGTON AND NORTHWEST MARSHALL COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
DIME SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES
THAT COULD BE AFFECTED INCLUDE BREMEN AND HANOVER.

A TORNADO WATCH IS ALSO IN EFFECT FOR WASHINGTON COUNTY.
Special weather statement, Apr 24, 2:18 PM CDT, 58 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
218 PM CDT TUE APR 24 2007

KSZ008-241945-
REPUBLIC-
218 PM CDT TUE APR 24 2007

THROUGH 245 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 40 MPH
ACROSS PORTIONS OF REPUBLIC COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE BELLEVILLE AND NARKA.

A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER IN CASE
A WARNING IS ISSUED.
Special weather statement, Apr 24, 2:35 PM CDT, 41 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
235 PM CDT TUE APR 24 2007

KSZ021-242000-
CLAY-
235 PM CDT TUE APR 24 2007

THROUGH 300 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF CLAY COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE CLAY CENTER...MORGANVILLE AND GREEN.

A TORNADO WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE
NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS
ISSUED.
Local storm report, Apr 24, 2:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
244 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             CLAY CENTER             39.38N 97.12W
04/24/2007  E0.88 INCH       CLAY               KS   TRAINED SPOTTER

&&

BYRNE
Special weather statement, Apr 24, 2:57 PM CDT, 19 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
257 PM CDT TUE APR 24 2007

KSZ009-010-021-022-242030-
CLAY-MARSHALL-RILEY-WASHINGTON-
257 PM CDT TUE APR 24 2007

THROUGH 330 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF SOUTHEASTERN WASHINGTON...MARSHALL...AND
NORTHEASTERN CLAY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE
AFFECTED INCLUDE GREENLEAF...BARNES AND WATERVILLE.

AT 242 PM...THIS STORM PRODUCED NICKLE SIZED HAIL IN CLAY CENTER.

A TORNADO WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE
NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS
ISSUED.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:51 PM CDTSevere Thunderstorm WarningTOPJefferson39 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.